Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 12, 2021, 4:55 PM CDT for Dale County, Henry County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:55 PM CDT (21:55 UTC)
- Expired
- Aug 12, 2021, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 30 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233
WWUS82 KTAE 122155
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
455 PM CDT Thu Aug 12 2021
ALZ066-067-122230-
Dale AL-Henry AL-
455 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of Dale and Henry
Counties through 530 PM CDT...
At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Rucker to Abbeville. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Rucker, Ozark, Enterprise, Newton, Ariton, Newville,
Haleburg, Shorterville, Hunt Field, Hooper Stage Field, Hayes,
Scottsboro Crossroads, Ewell, Dale County Lake, Thomas Mill Creek,
Phillips Crossroads, Hwy 231 Pea River Bridge, Balkum and
Skipperville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3176 8513 3173 8512 3170 8513 3166 8508
3164 8509 3162 8506 3157 8506 3154 8504
3147 8507 3143 8507 3134 8579 3162 8579
3162 8542 3171 8542 3170 8522 3174 8520
3177 8516
TIME...MOT...LOC 2155Z 207DEG 24KT 3141 8572 3155 8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:09 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 12, 3:09 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 409 PM EDT Thu Aug 12 2021 .NEAR TERM [Through Friday]... A seasonably moist and unstable air mass will support deep, moist convection through this evening. The Atlantic seabreeze has been a late evening arrival along the I-75 corridor for the last two evenings, and that is certainly possible again this evening. Most guidance lessens convective coverage tomorrow over the FL Big Bend, while keeping seabreeze convection firing off in the afternoon from Apalachicola westward. .SHORT TERM [Friday Night Through Saturday Night]... A diurnally driven, summertime pattern encompasses the short term, with the highest rain chances shifting from our marine areas (overnight and morning) to inland locations (midday and early evening). Storms will continue to pose a lightning, heavy rain, and gusty wind threat, and marginally severe convection cannot be ruled out. The seabreeze and outflow boundaries are expected to be the main convective initiators over land. Deep tropical moisture should be on the increase towards the end of the period from Fred likely entering the eastern Gulf of Mexico as a tropical storm. Therefore, the highest PoPs are justifiably over our waters, along the coast and Big Bend Saturday afternoon into early Sunday morning. Aside from convection, expect hot and humid conditions, consisting of high temperatures in the low-mid 90s (heat indices above 100), and muggy lows in the low-mid 70s. .LONG TERM [Sunday Through Thursday]... Attention turns to Fred in the beginning of the long term. The official 2pm ET NHC forecast calls for Fred to be located somewhere between east-central Gulf and along the west coast of FL on Sunday. A NW-NNW motion is then expected before potentially making landfall somewhere along the Panhandle or Big Bend early Monday morning. The current disorganized nature of Fred makes the forecast low confidence as models typically struggle with weak systems. Assuming Fred re-organizes over the next 12-24 hours, we should have a better idea of its track and intensity projections. Regardless, it appears that heavy rain and gusty winds are the general threats to look out for. The former is particularly concerning for the southeast Big Bend, which continues to reel from significant flooding from last week's rainfall. That region has the potential to receive amounts in excess of 3" from Sunday morning through Tuesday afternoon. These values are of course, highly track dependent, so they will be subject to change in future forecasts. Conditions improve once Fred lifts north on Tuesday. A return to more typical summertime weather is in store for the remainder of the period as a ridge builds back in over the area. High temperatures should crawl back into the low-mid 90s, while lows stay in low-mid 70s. Heat indices are poised to be a factor once again, but look to stay below advisory levels (108 degrees), outside of possibly isolated locations. && .AVIATION... [Through 18Z Friday] Strong thunderstorms have erupted early this afternoon between TLH and ECP. Thunder will spread in the direction of DHN. At VLD, the Atlantic seabreeze has brought evening thunder the last two evenings, and this may be another one of those evenings. && .MARINE... Favorable boating conditions continue outside of thunderstorms through Friday before Fred likely enters the eastern Gulf this weekend as a tropical storm. Long-period swells generated by Fred should increase seas to advisory levels, especially in Apalachee Bay. Tropical storm conditions are possible beginning as early as Sunday and persisting through Monday. The forecast is subject to change in subsequent updates as it is highly dependent on Fred's track and intensity. Winds and seas look to slowly improve on Tuesday. && .FIRE WEATHER... Expect erratic and gusty winds around afternoon and evening thunderstorms through Saturday. Otherwise, no hazardous fire weather conditions are expected. && .HYDROLOGY... The Areal Flood Warning for Dixie and Southern Lafayette Counties will be allowed to expire at 5pm ET as conditions are slowly improving. However, any moderate to heavy rainfall from summertime storms over the next couple days will only exacerbate/prolong the flooding situation. In terms of rivers, Steinhatchee (US-19) and Suwannee - Rock Bluff are forecast to remain in minor flood stage until further notice. The former is expected to fall very slowly over the next several days, while the latter will steadily rise. Elsewhere in the Suwannee basin, Manatee Springs should enter minor flood stage Friday afternoon, while a Flood Warning for Wilcox (US-19) is likely by this evening if current trends hold. Diurnal, summertime convection drives the rainfall amounts through the early weekend, before Fred becomes the primary rainmaker into early next week. As such, there is the potential for renewed flood concerns, especially in the southeast Big Bend, but will be track-dependent. Current estimates along the coastal and inland Big Bend are 2-4" (isolated higher amounts) from Saturday morning through Tuesday afternoon. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 96 75 95 74 / 20 30 10 40 40 Panama City 76 93 76 93 75 / 20 50 20 40 50 Dothan 73 93 74 94 73 / 20 40 20 50 20 Albany 75 95 75 95 75 / 20 30 10 30 20 Valdosta 73 93 72 92 72 / 20 30 10 50 30 Cross City 73 93 74 90 73 / 30 30 10 70 40 Apalachicola 76 89 76 90 76 / 30 30 20 40 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Haner MARINE...IG3 FIRE WEATHER...Haner HYDROLOGY...IG3
In the hours before
Special weather statement, Aug 12, 2:55 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM EDT Thu Aug 12 2021
FLZ017-018-027-118-127-122045-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Leon FL-
355 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern
Wakulla, southwestern Jefferson and southeastern Leon Counties
through 445 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, St. Marks, Tallahassee, Wakulla, Belair, Ralford Greenway,
Newport, Apalachee Regional Park, Cody, Goose Pasture, Hells Half
Acre, Wakulla Springs, Lutterloh, Eight Mile Pond, Vereen, Plum
Orchard, Fallschase, Port Leon, Southwood and Fanlew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3009 8409 3009 8414 3025 8438 3048 8421
3026 8389 3024 8392 3019 8393 3019 8395
3015 8396 3015 8397 3013 8397 3008 8400
3009 8399 3007 8398
TIME...MOT...LOC 1955Z 122DEG 9KT 3026 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 3:20 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM EDT Thu Aug 12 2021
ALZ068-069-GAZ142-143-155-122115-
Geneva AL-Houston AL-Miller GA-Seminole GA-Early GA-
420 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of eastern Geneva,
Houston, Miller, northern Seminole and southern Early Counties
through 515 PM EDT/415 PM CDT/...
At 420 PM EDT/320 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles west of Bonifay to
near Donalsonville. Movement was north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Cottonwood, Dothan, Donalsonville, Hartford, Taylor,
Midland City, Kinsey, Ashford, Slocomb, Cowarts, Webb, Columbia,
Centerville, Malvern, Rehobeth, Avon, Esto, Madrid and Gordon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8576 3120 8571 3127 8566 3124 8549
3129 8548 3129 8542 3131 8542 3131 8509
3132 8508 3130 8464 3126 8464 3125 8454
3107 8467 3107 8473 3103 8475 3100 8514
3099 8579
TIME...MOT...LOC 2020Z 172DEG 35KT 3079 8582 3107 8485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 3:44 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM EDT Thu Aug 12 2021
FLZ017-122115-
Leon FL-
444 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of eastern Leon County
through 515 PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Florida A And M, Florida State University, Doak Campbell
Stadium, Ralford Greenway, Macon Community Park, Tallahassee Memorial
Hosp, Killearn Estates, Chaires, Lake Ella, Tallahassee Mall, State
Capital Complex, Governors Square Mall, Forest Meadows Park, Pisgah
Church, Apalachee Regional Park, Levy Park, Indian Head Acres,
Chaires Crossroads and Baum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 8404 3046 8404 3044 8407 3033 8408
3042 8432 3060 8433 3053 8401 3052 8401
TIME...MOT...LOC 2043Z 090DEG 3KT 3047 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 3:46 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
346 PM CDT Thu Aug 12 2021
ALZ068-FLZ007-009-122115-
Geneva AL-Holmes FL-North Walton FL-
346 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of Geneva, north
central Walton and northwestern Holmes Counties through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Bonifay, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneva, De Funiak Springs, Hartford, Samson, Union, Coffee Springs,
Black, Kellys Crossroads, Cerrogordo, Gritney, Logan Field Municipal
A/P, Glendale, Izagora, New Hope, Piney Grove, Miller Crossroads,
Earlytown, Spears, Pera and Leonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8619 3119 8619 3119 8570 3084 8573
3073 8612 3099 8623
TIME...MOT...LOC 2046Z 143DEG 23KT 3085 8587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 4:31 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM EDT Thu Aug 12 2021
FLZ018-019-028-029-128-122215-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Coastal Taylor FL-
Lafayette FL-
531 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of western Lafayette,
northeastern Jefferson, Taylor and Madison Counties through 615 PM
EDT...
At 531 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Madison to 13 miles north
of Steinhatchee. Movement was west at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monticello, Madison, Perry, Greenville, Alma, Pinland, Dills, Ebb,
Clara, Lamont, Hamburg, Eridu, Nash, Drifton, Lovett, Casa Blanco,
Foley, Salem, Perry-Foley Airport and Hampton Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2982 8332 2979 8332 2991 8382 2992 8377
3067 8397 3064 8343 2982 8327
TIME...MOT...LOC 2131Z 090DEG 31KT 3057 8351 2986 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 12, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 PM CDT Thu Aug 12 2021
ALZ066-067-122230-
Dale AL-Henry AL-
455 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of Dale and Henry
Counties through 530 PM CDT...
At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Rucker to Abbeville. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Rucker, Ozark, Enterprise, Newton, Ariton, Newville,
Haleburg, Shorterville, Hunt Field, Hooper Stage Field, Hayes,
Scottsboro Crossroads, Ewell, Dale County Lake, Thomas Mill Creek,
Phillips Crossroads, Hwy 231 Pea River Bridge, Balkum and
Skipperville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3176 8513 3173 8512 3170 8513 3166 8508
3164 8509 3162 8506 3157 8506 3154 8504
3147 8507 3143 8507 3134 8579 3162 8579
3162 8542 3171 8542 3170 8522 3174 8520
3177 8516
TIME...MOT...LOC 2155Z 207DEG 24KT 3141 8572 3155 8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:10 PM CDT | Special Weather Statement | TAE | Lafayette | 65 min |
| Aug 11, 8:02 PM CDT | River Flood Warning | TAE | Dixie, Levy | 11 days |
| Aug 11, 8:09 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 51 min |
| Aug 11, 8:50 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 25 min |
| Aug 11, 9:19 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 41 min |
| Aug 11, 10:46 PM CDT | Special Weather Statement | TAE | Madison | 44 min |
| Aug 11, 11:28 PM CDT | Special Weather Statement | TAE | Madison | 32 min |
| Aug 11, 11:33 PM CDT | Areal Flood Advisory | TAE | Jefferson, Madison | 117 min |
| Aug 12, 11:34 AM CDT | Special Weather Statement | TAE | Gulf | 26 min |
| Aug 12, 11:53 AM CDT | Special Weather Statement | TAE | Franklin | 37 min |
| Aug 12, 11:57 AM CDT | Special Weather Statement | TAE | Gulf | 33 min |
| Aug 12, 12:00 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 30 min |
| Aug 12, 12:28 PM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| Aug 12, 12:48 PM CDT | Special Marine Warning | TAE | 27 min | |
| Aug 12, 1:00 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Liberty | 60 min |
| Aug 12, 1:52 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Gadsden | 53 min |
| Aug 12, 2:08 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 67 min |
| Aug 12, 2:11 PM CDT | Special Marine Warning | TAE | 64 min | |
| Aug 12, 2:39 PM CDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 42 min |
| Aug 12, 2:45 PM CDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 60 min |
| Aug 12, 2:55 PM CDT | Special Weather Statement | TAE | Jefferson | 50 min |
| Aug 12, 3:44 PM CDT | Special Weather Statement | TAE | Leon | 31 min |
| Aug 12, 3:46 PM CDT | Special Weather Statement | TAE | Holmes | 29 min |
| Aug 12, 4:31 PM CDT | Special Weather Statement | TAE | Madison, Taylor | 44 min |
| Aug 12, 5:48 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 42 min |
| Aug 12, 5:50 PM CDT | Special Marine Warning | TAE | 115 min | |
| Aug 12, 6:23 PM CDT | Special Weather Statement | TAE | Dixie | 52 min |
| Aug 11, 10:23 PM CDT | Areal Flood Advisory | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes, Thomas | 112 min |
| Aug 11, 10:52 PM CDT | Special Weather Statement | TAE | Grady | 38 min |
| Aug 11, 11:06 PM CDT | Special Weather Statement | TAE | Brooks | 24 min |
| Aug 11, 11:12 PM CDT | Special Weather Statement | TAE | Colquitt | 48 min |
| Aug 11, 11:48 PM CDT | Areal Flood Advisory | TAE | Colquitt, Dougherty, Irwin, Mitchell, Tift, Worth | 117 min |
| Aug 11, 11:55 PM CDT | Special Weather Statement | TAE | Thomas | 50 min |
| Aug 11, 11:58 PM CDT | Special Weather Statement | TAE | Tift, Worth | 47 min |
| Aug 12, 3:20 PM CDT | Special Weather Statement | TAE | Miller | 55 min |
| Aug 11, 7:06 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 38 min |
| Aug 12, 3:59 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 46 min |
| Aug 12, 4:12 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 39 min |
| Aug 12, 5:26 PM CDT | Special Weather Statement | TAE | Dale | 19 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.